Alert archive / Texas / River Flood Warnings in 2016

River Flood Warning 169, NWS Fort Worth, TX

June 12, 2016Dallas County, Texas

NWS Fort Worth, TX issued this river flood warning at Jun 12, 2016, 7:24 PM CDT for Dallas County, Texas. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Jun 12, 2016, 7:24 PM CDT (00:24 UTC)
Expired
Jun 13, 2016, 9:32 AM CDT
In force
14 hr
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Flood severity
Minor

County Dallas County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 54 km from the middle of the area, began a volume at 00:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point White Rock Creek at Dallas (DWRT2).

Action stage
78 ft
Minor stage
84 ft
Moderate stage
88 ft
Major stage
90 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08057200, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this river flood warning went out at Jun 12, 6:53 PM CDT, 31 minutes earlier.

Area forecast discussion, Jun 12, 6:53 PM CDT, 31 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Fort Worth TX
653 PM CDT SUN JUN 12 2016

.AVIATION...
/00Z TAFS/

Cluster of showers and thunderstorms continues to move east this
evening with the main threat shifting east of the major airports
at least for the next several hours. Scattered storms will remain
in the vicinity of Waco for the next hour before moving east as
well.

The main concern through the overnight will be the potential for
additional thunderstorm development on the back side of this
compact vortex moving through North Texas. Very strong low level
warm advection will continue through the late night hours and this
may have the potential to ignite new thunderstorm development
somewhere in the vicinity of the Metroplex southward toward Waco.
We may already be seeing indications of that occurring as the main
cluster of storms appears to be slowing down and there continues
to be new development south of DFW along the I-35 corridor. For
now...will continue to monitor this potential through the evening
with the thinking that most of the activity will stay south of the
Metroplex airports. Otherwise...MVFR cigs will be possible during
the morning hours. There may be some fog potential as well in the
morning especially in areas that received heavy rainfall with
light winds.

Dunn

&&

.PREV DISCUSSION... /ISSUED 310 PM CDT SUN JUN 12 2016/
A well defined mesoscale convective vortex (MCV) is entering the
western CWA and will move across the region overnight. This
feature was generated by the large convective episode in West
Texas last night and it will be the primary player in the
convective forecast for our area. MCVs occur because of the
latent heat released by convection which generates vorticity. The
mid level core of a MCV is sometimes much warmer than the
surrounding airmass. In this case, the RAP actually shows the
center of this MCV at -4C at 500 mb while 500mb temps over the
remainder of the area are at -7C which shows how strong this MCV
is. MCVs can be simply thought of as a column of warmer air,
which creates a localized bump in the thickness fields and a
depression in the height fields. This tends to promote divergence
aloft above the MCV as the atmosphere tries to spread the air
outward at the top of the thickness bump, which naturally creates
rising air near the center of the MCV but also sinking air or
subsidence outside of the MCV.

Today we've seen the unmistakable signs of subsidence across much
of North Texas ahead of the MCV as the cumulus field has struggled
to develop even after surface temps exceeded the convective
temperature by 5 to 7 degrees. This has built up a lot more
instability in the atmosphere than would have occured otherwise.
This instability is likely to be utilized over the next few hours
as the MCV moves eastward and the subsidence quickly switches to
ascent. We are just now seeing that take place across the western
and northwestern CWA as convection is beginning to blossom near
and immediately ahead of the MCV. The increased instability
combined with sufficient deep layer shear values of 30 knots or
so raises the concern for some severe weather. Multicell
convection or even brief transient HP supercell structures may be
possible. The atmosphere is likely too warm aloft for large hail,
but the damaging wind potential is there with the stronger storms.
In addition to the severe wind threat, we are concerned about the
potential for localized very heavy rainfall that may lead to
flooding. These storms or clusters of storms will tend to be very
slow moving and could dump a lot of rain very quickly. The
localized nature of the very heavy rain precludes issuing a flash
flood watch at this point, but do expect some water issues to
present themselves somewhere before sunrise.

As far as the forecast through this evening, convection should
continue to increase in coverage this afternoon and persist into
the evening hours with a gradual eastward shift. Will have the
highest PoPs along and just west of I-35 through 7 pm, but shift
these highest pops generally along and east of I-35 thereafter.
Storm intensity should trend downward after sunset, but storms may
linger into the late evening hours. In addition, there are several
signals in the model guidance that due to increasing warm
advection on the back side of the MCV, convection could try to
redevelop late tonight and early Monday morning particularly over
the east-central zones near the center of the MCV. Will show
likely pops east of a Paris to Dallas to Lampasas line for
tonight. By Monday morning the MCV will be moving out of the area
and will just keep some low chances Monday afternoon. Sinking and
drier air will be moving in from the west which means much less
diurnal activity is expected Monday afternoon/evening.

An upper level ridge will begin to build into the region Tuesday
and will strengthen by mid to late week before sliding off to the
northwest next weekend. This means dry weather will prevail and
temperatures will gradually warm. Highs will flirt with 100 in
the western zones by Thursday, with mid 90s over the central
zones, and low 90s in the east. Lows will range from the low to
mid 70s across the region. Previous model runs advertised strong
northerly flow aloft over the region by next weekend as the upper
high moved westward, but latest runs are much weaker with that
flow. As a result the weak cold front is in question and therefore
have removed the low chances of rain due to very low confidence.
Otherwise, temps may still cool a couple of degrees as thickness
values decrease with the ridge backing off...but it would still be
hot.

TR.92

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    74  92  78  94  78 /  40  20  10   5   5
Waco                74  92  76  93  76 /  60  20  10   5   5
Paris               72  86  73  89  75 /  50  40  10  10   5
Denton              73  91  76  93  76 /  30  20  10  10   5
McKinney            72  89  76  92  76 /  50  30  10  10   5
Dallas              75  91  77  94  78 /  50  20  10   5   5
Terrell             74  90  76  92  76 /  60  30  10   5   5
Corsicana           74  89  77  91  77 /  60  30  10   5   5
Temple              74  91  74  93  76 /  50  20  10   5   5
Mineral Wells       72  93  75  95  75 /  20  20  10  10   5

&&

.FWD Watches/Warnings/Advisories...
None.
&&
Hazardous weather outlook, Jun 12, 3:24 PM CDT, 4 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
324 PM CDT SUN JUN 12 2016

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-131145-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
324 PM CDT SUN JUN 12 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL TEXAS.

.DAY ONE...TONIGHT.
SCATTERED TO NUMEROUS THUNDERSTORMS WILL OCCUR ACROSS NORTH AND
CENTRAL TEXAS THROUGH THIS EVENING...PARTICULARLY ALONG AND EAST
OF THE INTERSTATE 35 CORRIDOR. WITH PLENTY OF INSTABILIY AND A
MODEST AMOUNT OF SHEAR IN THE ATMOSPHERE...A FEW OF THESE STORMS
MAY PRODUCE SOME BRIEF YET STRONG DOWNBURST WINDS. DUE TO THE
SLOW MOTION OF THE STORMS...A HEAVY RAINFALL THREAT WILL ALSO
EXIST THROUGH THE EVENING HOURS...AND SOME FLOODING OF SMALL
STREAMS AND LOW LYING AREAS MAY OCCUR. FREQUENT LIGHTNING WILL
CONTINUE TO BE A CONCERN WITH ANY STORMS THAT DO DEVELOP AS WELL.

ADDITIONAL SCATTERED STORMS ARE EXPECTED TO DEVELOP OVER NORTH
CENTRAL TEXAS LATE TONIGHT AND EARLY MONDAY...BUT ARE NOT EXPECTED
TO BE SEVERE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
A CHANCE OF THUNDERSTORMS WILL PERSIST THROUGH MONDAY IN THE
EASTERN PORTIONS OF NORTH TEXAS. SEVERE WEATHER IS NOT EXPECTED
AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 12, 3:58 PM CDT, 3 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
358 PM CDT SUN JUN 12 2016

TXZ103-104-119-122115-
DALLAS TX-DENTON TX-COLLIN TX-
358 PM CDT SUN JUN 12 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN COLLIN...
NORTHWESTERN DALLAS AND SOUTHEASTERN DENTON COUNTIES UNTIL 415 PM
CDT...

AT 357 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
FARMERS BRANCH...MOVING NORTH AT 15 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
DALLAS...PLANO...IRVING...CARROLLTON...FRISCO...RICHARDSON...LEWISVILLE...
ALLEN...COPPELL...THE COLONY...FARMERS BRANCH...UNIVERSITY PARK...ADDISON...
LAKE LEWISVILLE...HICKORY CREEK AND HEBRON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3311 9668 3286 9675 3287 9697 3313 9700
TIME...MOT...LOC 2057Z 183DEG 15KT 3295 9686

92
Special weather statement, Jun 12, 4:46 PM CDT, 2 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
446 PM CDT SUN JUN 12 2016

TXZ118-119-122200-
DALLAS TX-TARRANT TX-
446 PM CDT SUN JUN 12 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DALLAS AND
NORTHEASTERN TARRANT COUNTIES UNTIL 500 PM CDT...

AT 446 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
GRAPEVINE...MOVING EAST AT 30 MPH.

WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
DALLAS...IRVING...GRAND PRAIRIE...CARROLLTON...RICHARDSON...EULESS...
GRAPEVINE...COPPELL...FARMERS BRANCH...SOUTHLAKE...UNIVERSITY PARK AND
ADDISON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. SEEK
A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3298 9674 3286 9675 3279 9705 3296 9713
      3298 9708 3298 9704 3299 9703
TIME...MOT...LOC 2146Z 247DEG 26KT 3291 9701

92
Special weather statement, Jun 12, 5:11 PM CDT, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
511 PM CDT SUN JUN 12 2016

TXZ104-119-122245-
DALLAS TX-COLLIN TX-
511 PM CDT SUN JUN 12 2016

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN COLLIN AND NORTHEASTERN
DALLAS COUNTIES UNTIL 545 PM CDT...

AT 510 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR PLANO TO UNIVERSITY PARK. MOVEMENT WAS
NORTHEAST AT 25 MPH.

WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THESE STORMS.

STRONG THUNDERSTORMS WILL BE NEAR...
  PLANO AROUND 525 PM CDT.
  MESQUITE AND MCKINNEY AROUND 530 PM CDT.
  GARLAND AND PARKER AROUND 535 PM CDT.
  ALLEN AND LUCAS AROUND 540 PM CDT.
  DALLAS...RICHARDSON...ROWLETT...WYLIE...SACHSE...MURPHY...FAIRVIEW...
  PRINCETON AND LOWRY CROSSING AROUND 545 PM CDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE NEW HOPE...ST. PAUL...
BUCKINGHAM...MELISSA AND WESTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3338 9652 3298 9645 3298 9652 3286 9652
      3274 9683 3299 9687 3299 9684 3312 9684
TIME...MOT...LOC 2210Z 234DEG 23KT 3305 9682 3285 9679

92
Special weather statement, Jun 12, 6:07 PM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
607 PM CDT SUN JUN 12 2016

TXZ145-122330-
HILL TX-
607 PM CDT SUN JUN 12 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL HILL COUNTY UNTIL 630 PM
CDT...

AT 606 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES SOUTHEAST OF WHITNEY...OR 8 MILES SOUTHWEST OF HILLSBORO...MOVING
EAST AT 5 MPH.

HALF INCH HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
HILLSBORO...WHITNEY...ABBOTT AND AQUILLA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF ON OR NEAR AQUILLA LAKE...GET OUT OF THE WATER AND MOVE INDOORS
OR INSIDE A VEHICLE. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH
TO BE STRUCK BY LIGHTNING. DO NOT BE CAUGHT ON THE WATER IN A
THUNDERSTORM.

&&

LAT...LON 3197 9732 3208 9710 3182 9700 3182 9701
      3186 9704 3181 9715 3180 9725
TIME...MOT...LOC 2306Z 252DEG 5KT 3191 9721

92
Special weather statement, Jun 12, 6:11 PM CDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
611 PM CDT SUN JUN 12 2016

TXZ105-121-122345-
HUNT TX-KAUFMAN TX-
611 PM CDT SUN JUN 12 2016

...SIGNIFICANT WEATHER ADVISORY FOR HUNT AND NORTHERN KAUFMAN
COUNTIES UNTIL 645 PM CDT...

AT 611 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS
ALONG A LINE EXTENDING FROM CELESTE TO NEAR QUINLAN TO FORNEY.
MOVEMENT WAS EAST AT 35 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
GREENVILLE...TERRELL...SEAGOVILLE...FORNEY...COMMERCE...KAUFMAN...CRANDALL...
COMBINE...WEST TAWAKONI...TALTY...WOLFE CITY...QUINLAN...CADDO MILLS...
CELESTE...CAMPBELL...HAWK COVE...JOSEPHINE...LONE OAK...POST OAK BEND CITY
AND OAK RIDGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3298 9595 3288 9599 3284 9595 3284 9608
      3260 9608 3260 9652 3281 9652 3282 9630
      3335 9629 3340 9586 3298 9586
TIME...MOT...LOC 2311Z 274DEG 32KT 3331 9622 3291 9618

92
Local storm report, Jun 12, 6:46 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
646 PM CDT SUN JUN 12 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0624 PM     TSTM WND DMG     1 SW ROYSE CITY         32.97N  96.34W
06/12/2016                   ROCKWALL           TX   PUBLIC

            POWER LINES DOWN ACROSS I-30 AND MM 76.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 7:25 PM CDTSpecial Weather StatementFWDMcLennan35 min
Jun 12, 7:37 PM CDTFlash Flood WarningFWDKaufman4 hr
Jun 12, 8:02 PM CDTSpecial Weather StatementFWDEllis28 min
Jun 12, 8:10 PM CDTAreal Flood AdvisoryFWDEllis, Navarro2 hr
Jun 12, 8:42 PM CDTAreal Flood AdvisoryFWDHill2 hr
Jun 12, 9:02 PM CDTFlash Flood WarningFWDEllis, Hill, Navarro3 hr
Jun 12, 9:10 PM CDTSpecial Weather StatementFWDHill50 min
Jun 12, 9:30 PM CDTRiver Flood WarningFWDHenderson, Navarro8 days
Jun 12, 9:30 PM CDTRiver Flood WarningFWDWise34 hr
Jun 12, 9:31 PM CDTAreal Flood AdvisoryFWDMcLennan59 min
Jun 12, 9:43 PM CDTSevere Thunderstorm WarningFWDMcLennan62 min
Jun 12, 9:55 PM CDTSpecial Weather StatementFWDLimestone50 min
Jun 12, 10:26 PM CDTAreal Flood AdvisoryFWDFreestone, Limestone, Navarro2 hr
Jun 12, 10:29 PM CDTFlash Flood WarningFWDMcLennan2 hr
Jun 12, 10:45 PM CDTSevere Thunderstorm WarningFWDFalls, McLennan60 min
Jun 12, 11:42 PM CDTAreal Flood WarningFWDKaufman6 hr
Jun 12, 11:53 PM CDTAreal Flood WarningFWDEllis, Hill, Navarro6 hr
Jun 12, 11:59 PM CDTFlash Flood WarningFWDBell, Coryell, Falls, McLennan3 hr
Jun 13, 12:14 AM CDTAreal Flood AdvisoryFWDFreestone, Limestone3 hr
Jun 13, 12:28 AM CDTSpecial Weather StatementFWDBell32 min
Jun 13, 12:35 AM CDTAreal Flood WarningFWDMcLennan6 hr
Jun 13, 12:39 AM CDTRiver Flood WarningFWDNavarro3 days
Jun 13, 12:50 AM CDTAreal Flood AdvisoryFWDAnderson, Henderson3 hr
Jun 13, 1:01 AM CDTAreal Flood AdvisoryFWDBell3 hr
Jun 13, 1:04 AM CDTAreal Flood AdvisoryFWDNavarro3 hr
Jun 13, 1:26 AM CDTFlash Flood WarningFWDEllis, Navarro3 hr
Jun 13, 2:35 AM CDTFlash Flood WarningFWDFreestone3 hr
Jun 13, 2:55 AM CDTAreal Flood WarningFWDBell, Coryell, Falls, McLennan3 hr
Jun 13, 3:09 AM CDTRiver Flood WarningFWDLimestone49 hr
Jun 13, 3:33 AM CDTFlash Flood WarningFWDAnderson3 hr
Jun 13, 4:27 AM CDTFlash Flood WarningFWDEllis, Hill, Limestone, Navarro6 hr
Jun 13, 5:12 AM CDTFlash Flood WarningFWDFreestone, Limestone5 hr
Jun 13, 5:42 AM CDTSpecial Weather StatementFWDHill48 min
Jun 13, 6:50 AM CDTFlash Flood WarningFWDAnderson4 hr
Jun 13, 9:24 AM CDTRiver Flood WarningFWDHamilton12 days
Jun 13, 9:24 AM CDTRiver Flood WarningFWDCoryell14 days
Jun 13, 10:00 AM CDTAreal Flood WarningFWDFreestone, Navarro6 hr
Jun 13, 1:44 PM CDTSpecial Weather StatementFWDTarrant31 min
Jun 13, 2:35 PM CDTSpecial Weather StatementFWDDallas25 min
Jun 13, 2:52 PM CDTSpecial Weather StatementFWDKaufman, Rockwall53 min
Jun 13, 3:37 PM CDTSevere Thunderstorm WarningFWDEllis, Henderson, Kaufman, Navarro68 min
Jun 13, 4:09 PM CDTRiver Flood WarningFWDWise58 hr
Jun 13, 4:28 PM CDTRiver Flood WarningFWDHunt28 hr

Nearby

River Flood Warnings in Texas, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.